Alert archive / Missouri / Flash Flood Warnings in 2022
Flash Flood Warning 27, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 30, 2022, 12:39 AM CDT for Christian County, Missouri. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2022, 12:39 AM CDT (05:39 UTC)
- Expired
- Jul 30, 2022, 6:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Christian County, MO
The radar
The Springfield radar (KSGF), 37 km from the middle of the area, began a volume at 05:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 1:09 AM CDT | HEAVY RAIN 5.46 | 2 N Christian Center, MO | RAINFALL MEASURED IN THE LAST 3-6 HOURS. |
| Jul 30, 1:11 AM CDT | HEAVY RAIN 4.78 | 2 Nw Christian Center, MO | RAINFALL MEASURED IN THE LAST 3-6 HOURS. |
| Jul 30, 1:13 AM CDT | HEAVY RAIN 3.65 | Ozark, MO | MEASURED IN THE LAST 3-6 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
736
WGUS53 KSGF 300539
FFWSGF
MOC043-301145-
/O.NEW.KSGF.FF.W.0027.220730T0539Z-220730T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
1239 AM CDT Sat Jul 30 2022
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Eastern Christian County in southwestern Missouri...
* Until 645 AM CDT Saturday.
* At 1239 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ozark, Highlandville, Sparta, Christian Center, Selmore, Chadwick
and Oldfield.
This includes the following low water crossings...
Bull Creek at Center Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3701 9333 3706 9304 3681 9304 3682 9318
3691 9320 3696 9333
FLASH FLOOD...RADAR INDICATED
$$
EW2 follow-up statements
810
WGUS73 KSGF 300830
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
330 AM CDT Sat Jul 30 2022
MOC043-301145-
/O.CON.KSGF.FF.W.0027.000000T0000Z-220730T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Christian MO-
330 AM CDT Sat Jul 30 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT THIS
MORNING FOR EASTERN CHRISTIAN COUNTY...
At 330 AM CDT, Doppler radar indicated that the thunderstorms that
produced heavy rain across the warned area had moved to the east of
the area. Between 3 and 6 inches of rain fell across the area. Even
though the heavy rainfall has ended runoff from the early heavy
rainfall will continue early this morning. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Ozark, Highlandville, Sparta, Christian Center, Selmore, Chadwick
and Oldfield.
This includes the following low water crossings...
Bull Creek at Center Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3701 9333 3706 9304 3681 9304 3682 9318
3691 9320 3696 9333
FLASH FLOOD...RADAR INDICATED
$$
EW159
WGUS73 KSGF 301139 RRA
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
639 AM CDT Sat Jul 30 2022
MOC043-301149-
/O.EXP.KSGF.FF.W.0027.000000T0000Z-220730T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Christian MO-
639 AM CDT Sat Jul 30 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 645 AM CDT THIS MORNING FOR
EASTERN CHRISTIAN COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3701 9333 3706 9304 3681 9304 3682 9318
3691 9320 3696 9333
$$
EWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 11:37 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 29, 11:37 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1137 PM CDT Fri Jul 29 2022 Key Messages: 1. Increasing potential for heavy rainfall and flooding overnight into Saturday. 2. Cooler temperatures are expected through the weekend. 3. Additional rainfall chances Saturday night into Sunday. 4. Excessive heat is likely next week. .SHORT TERM...(This evening through Sunday) Issued at 245 PM CDT Fri Jul 29 2022 Radar and satellite imagery depict an area of scattered showers and thunderstorms developing across southern Missouri. Expect this activity to continue through the late afternoon into this evening. Heavy downpours and lightning will be the primary threats with any thunderstorms that develop. Meanwhile, most of the area should remain dry through the evening. Much cooler temperatures are expected through the weekend. Cloud cover and precipitation will keep most of the area in the upper 70s on Saturday and 80s on Sunday. The main attention focuses on tonight into Saturday morning where high probabilities of precipitation (60-80%) exist. The 850mb front is expected to lift north into southern Missouri. Additional synoptic support of a modest 30 knot low level jet nosing into the area and the right entrance region of an upper level jet streak. Further forcing will be aided by shortwave energy moving off the Plains. An ample amount of moisture through the atmosphere is well depicted by the Advected Layered Precipitable Water satellite tool that displays moisture content through four layers in the vertical profile. Model soundings feature PWAT values approaching 2 inches or higher. This aligns with the 90- 99th percentile for late July. That being said, the setup would support heavy rainfall overnight into Saturday. Current high res ensemble guidance suggests the area of highest potential for heavy rainfall and localized flooding will be south of Interstate 44 and east of the Highway 65, primarily in the vicinity of the Highway 60 corridor. Additional favorable environmental factors supporting heavy rainfall include west to east orientation of repeated thunderstorm development along the frontal boundary. Rainfall rates of 1 to 2 inches would be common, resulting in a localized threat for flooding. Uncertainties still remain in how the mesoscale features come together, playing a key role in heavy rainfall being realized. Pinpointing exact rainfall totals can be difficult with a strong influence of mesoscale features. NBM guidance continues to highlight areas across southeast Kansas into southwest/south central Missouri seeing a widespread 1 to 3 inches through Sunday. Areas north of Interstate 44 corridor could see closer to 0.5 to 1 inch storm total through Sunday given the more favorable setup trending south. Of particular note, recent HREF guidance Localized Probability Matched Mean (LPMM) depicts a swath of 2 to 5 inches, with pockets exceeding 5+ inches across southern Missouri. While it is not expected for the heavy rainfall amounts to be realized areawide, localized corridors of flooding will remain very realistic. HREF Probabilities of Exceeding 10 year Average Return Interval (ARI) in 6 hours during this time period are in excess of 50%, with probabilities of exceeding 100 year ARI in 6 hours around 30%. This will need to be monitored closely for forecast adjustments and potential issuance of a Flood Watch if necessary. Additional rainfall chances exist Saturday night into Sunday morning. Current ensemble guidance suggest this activity would remain across southern Missouri, in the same area of focus as previously mentioned. Though some mesoscale factors remain uncertain during this time period, its plausible additional heavy rainfall may impact the area. Precipitation chances diminish through Sunday afternoon. .LONG TERM...(Monday through Friday) Issued at 245 PM CDT Fri Jul 29 2022 By Monday, a large upper level ridge will begin to build into the region. NBM guidance suggest highs in the middle to upper 90s as early as Tuesday, with afternoon heat index values exceeding 100 degrees. WPC Heat Index Probabilities through next week indicate high probabilities (> 70%) of greater than 100, and medium probabilities (40-70%) of greater than 105. The return of excessive heat will be accompanied by mostly dry conditions with minimal rainfall chances in the forecast. The return of heat and dry conditions could result in the persistence of the drought areawide. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1135 PM CDT Fri Jul 29 2022 We are expecting convection to expand overnight and into Saturday over southern MO including the TAF sites. Mostly scattered convection at first and then expanding in coverage as we get closer to morning. VFR conditions will eventually become MVFR and IFR for much of Saturday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Perez LONG TERM...Perez AVIATION...Lindenberg
Hazardous weather outlook, Jul 29, 7:42 PM CDT, 4 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 742 PM CDT Fri Jul 29 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-310045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 742 PM CDT Fri Jul 29 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited lightning risk. Elevated excessive rainfall risk DISCUSSION... Scattered showers and thunderstorms will be possible this evening across southern Missouri. Most locations will remain dry through this evening. Additional showers and thunderstorms will develop overnight into Saturday morning. There is the potential for localized heavy rainfall and flooding into Saturday morning where repeated rounds of thunderstorms occur. However, uncertainty remains on the exact locations of the heaviest rainfall occur across southern Missouri. .DAYS TWO THROUGH SEVEN...Saturday through Wednesday. A cold front will stall near the area Saturday and Sunday. Active weather will occur near the front with periods of showers and thunderstorms expected. Despite the drought, there will be a risk for some flash flooding with any training thunderstorms that impact areas for an extended period of time. No severe weather is expected at this time. Excessive heat is expected to return next week with heat index values near or above 100 degrees from Tuesday through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 10:30 PM CDT | Areal Flood Advisory | SGF | Christian, Stone | 6 hr |
| Jul 30, 1:56 AM CDT | Flash Flood Warning | SGF | Christian, Douglas | 5 hr |
| Jul 30, 3:36 AM CDT | Areal Flood Advisory | SGF | Douglas, Ozark, Taney | 3 hr |
| Jul 30, 4:09 AM CDT | Flash Flood Warning | SGF | Ozark | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.